Invariant Link Rotatability of N-Bar Kinematic Chains

[+] Author and Article Information
J. H. Shyu

National Taipei Institute of Technology, Taipei, Taiwan

Kwun-Lon Ting

Tennessee Technological University, Cookeville, TN 38505

J. Mech. Des 116(1), 343-347 (Mar 01, 1994) (5 pages) doi:10.1115/1.2919371 History: Online June 02, 2008


This paper proposes and proves the concept of invariant link rotatability between any two links, adjoined or not, in planar single-loop kinematic chains. It was found that in any planar single-loop chain formed by a set of links and revolute joints, the rotatability between any two links, whether they are adjoined or not, is independent of the order of connection. Simple and general approaches were also proposed to identify the exact rotatability between any two links of a single-loop N-bar chain. When a nonrevolvable link reaches the limit orientation with respect to another nonrevolvable link, disregard whether they are adjoined or not, all other links become collinear or parallel to each other. This paper fully extends Ting’s rotatability laws to deal with the rotatability between nonadjoined links.

Copyright © 1994 by The American Society of Mechanical Engineers
Topics: Chain
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In